Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS Jacksonville, FL

December 19, 2021

NWS Jacksonville, FL issued this small craft advisory at Dec 19, 2021, 1:59 AM EST. It took effect at Dec 19, 2021, 7:00 PM EST. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2021, 1:59 AM EST (06:59 UTC)
In effect from
Dec 19, 2021, 7:00 PM EST
Expired
Dec 22, 2021, 9:01 AM EST
In force
62 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

292 
WHUS72 KJAX 190659
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
159 AM EST Sun Dec 19 2021

AMZ450-452-470-472-192100-
/O.NEW.KJAX.SC.Y.0048.211220T0000Z-211222T0000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
159 AM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 ft expected.

* WHERE...All Southeast Georgia coastal waters from Altamaha 
  Sound GA to Fernandina Beach FL out to 60 NM and Coastal 
  waters from Fernandina Beach FL to St Augustine FL out to 60 
  NM.

* WHEN...From 7 PM this evening to 7 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ454-474-192100-
/O.NEW.KJAX.SC.Y.0048.211220T0600Z-211222T0000Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
159 AM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM MONDAY TO 7 PM EST
TUESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 6 to 9 ft expected.

* WHERE...Coastal waters from St. Augustine to Flagler Beach FL 
  out 20 NM and Waters from St. Augustine to Flagler Beach FL 
  from 20 to 60 NM.

* WHEN...From 1 AM Monday to 7 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
347 
WHUS72 KJAX 191835
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
135 PM EST Sun Dec 19 2021

AMZ450-452-470-472-200900-
/O.CON.KJAX.SC.Y.0048.211220T0000Z-211222T0000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
135 PM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...All Southeast Georgia coastal waters from Altamaha 
  Sound GA to Fernandina Beach FL out to 60 NM and Coastal 
  waters from Fernandina Beach FL to St Augustine FL out to 60 
  NM.

* WHEN...From 7 PM this evening to 7 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ454-474-200900-
/O.CON.KJAX.SC.Y.0048.211220T0600Z-211222T0000Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
135 PM EST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO
7 PM EST TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM and Coastal waters from St. Augustine to Flagler 
  Beach FL out 20 NM.

* WHEN...From 1 AM Monday to 7 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
896 
WHUS72 KJAX 200647
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
147 AM EST Mon Dec 20 2021

AMZ470-472-474-202100-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
147 AM EST Mon Dec 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and
  seas 7 to 10 ft. Winds becoming Northwest Tuesday Night and
  Wednesday.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-202100-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
147 AM EST Mon Dec 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST TUESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and
  seas 6 to 8 ft. Winds becoming Northwest Tuesday Night.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
467 
WHUS72 KJAX 201854
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
154 PM EST Mon Dec 20 2021

AMZ470-472-474-210900-
/O.CON.KJAX.SC.Y.0048.000000T0000Z-211222T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
154 PM EST Mon Dec 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  5 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-210900-
/O.CON.KJAX.SC.Y.0048.000000T0000Z-211222T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
154 PM EST Mon Dec 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
933 
WHUS72 KJAX 210628
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
128 AM EST Tue Dec 21 2021

AMZ470-472-474-212100-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
128 AM EST Tue Dec 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with occasional gusts to 35 
  kt and seas 6 to 9 ft. Winds becoming Northwest tonight.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-212100-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
128 AM EST Tue Dec 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with occasional gusts to 35
  kt and seas 6 to 8 ft. Winds become Northwest tonight.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
198 
WHUS72 KJAX 211936
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
236 PM EST Tue Dec 21 2021

AMZ470-472-474-220900-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T1800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
236 PM EST Tue Dec 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-220900-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T1300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
236 PM EST Tue Dec 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 8 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
976 
WHUS72 KJAX 220622
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
122 AM EST Wed Dec 22 2021

AMZ470-472-474-221500-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
122 AM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and
  seas 6 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-221500-
/O.EXT.KJAX.SC.Y.0048.000000T0000Z-211222T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
122 AM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 20 kt with gusts up to 30 kt and seas 5
  to 7 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
517 
WHUS72 KJAX 221401
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
901 AM EST Wed Dec 22 2021

AMZ470-472-474-222100-
/O.CAN.KJAX.SC.Y.0048.000000T0000Z-211222T2100Z/
/O.NEW.KJAX.SC.Y.0049.211222T1500Z-211222T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
901 AM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-221515-
/O.CAN.KJAX.SC.Y.0048.000000T0000Z-211222T1500Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
901 AM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 12:42 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 19, 12:42 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1242 AM EST Sun Dec 19 2021

.AVIATION...
[Through 06Z Monday]

Showers are moving up from north-central will affect SGJ and in
the vicinity of GNV for the next couple of hours. Otherwise,
guidance is still supportive for low clouds and patchy fog to
develop over TAF sites near and after 06z with a a chance of IFR
in the pre-dawn hours due to low ceilings. Ceilings begin to lift
after sunrise with MVFR CIGs in the morning and potentially
lingering into the afternoon as scattered showers affect the TAF
sites. Light south sfc winds tonight will become southwest Sunday,
then shift to westerly late in the day as a cold front moves
through the region. Low stratus will be possible tonight.

&&

.PREV DISCUSSION [850 PM EST]...

.NEAR TERM [Through Tonight]...

Predominantly dry conditions for this afternoon with chances for
showers occuring for areas south of the I-10 corridor later this
evening. Showers advancing ahead of the approaching cold front
will reach the westernmost portions of the forecast area by early
Sunday morning along with possible patchy fog forming along the
coast and potentially reaching inland during the early AM hours. High
temperatures for today will reach up into the lower to mid 80s
for inland areas and in upper 70s along the coastline.

.SHORT TERM [Sunday Through Monday Night]...

Showers with potential thunderstorms will move through the
forecast area over the course of the weekend and into the
beginning of next week as a cold front advances toward the region
from out of the northwest. Front will advance into southeast
Georgia on Sunday bringing showers and potential isolated
thunderstorms with the front stalling over the forecast area
overnight. South-southwesterly flow will build in on Monday and
Tuesday with showers and a chance for thunderstorms building
through the area in conjunction with a passing mid/upper level
trough that is expected to move off over the Atlantic by Wednesday
morning. Temperatures will drop with advance of the cold front
into the the region on Sunday with high temps going from the upper
70s and lower 80s down into the 50s and 60s on Monday and Tuesday.
Overnight low temperatures will similarly drop from out of the
upper 50s and lower 60s down into the 40s and 30s.

.LONG TERM [Tuesday Through Saturday]...

Following the frontal passage, cold dry air will settle in over
the southeastern US with initially breezy winds from out of the
northwest becoming less blustery and more out of the southwest-
west by the end of the week. Dry weather and clearing skies will
build in through the later part of the week with temperatures
going through a warming trend with temps building to near and
above the climatological average by the end of the week. Low
temperatures on Wednesday are expected to be in the 30s and 40s
with a potential for late night and early morning frost.

.MARINE...

High pressure will continue to build to the east through tonight.
A cold front approaches from the northwest Sunday morning and
will move southeast across the area on Sunday. This boundary will
stall across central Florida Sunday night into Monday. An area of
low pressure will develop in the Gulf and move east along this
boundary Monday night through Tuesday. This low will then move
northeast, enter the coastal waters and continue up the east coast
Tuesday night through Wednesday. Small craft advisory conditions
are likely Sunday night into Wednesday over the local waters.

Rip Currents: SE GA: Moderate through Sunday
 			  NE FL: Moderate through Sunday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  75  47  55  44  53 /  60  10  40  70  80
SSI  76  52  57  50  60 /  60  20  50  80  90
JAX  78  55  60  53  64 /  50  20  60  80  80
SGJ  79  60  65  60  69 /  40  30  70  80  80
GNV  79  58  64  55  66 /  40  10  60  80  70
OCF  80  60  68  59  70 /  30  10  60  80  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 1:34 PM ESTRip Current StatementJAXDuval, Flagler, Nassau60 hr
Dec 19, 2:40 AM ESTSpecial Weather StatementJAXCoffee, Jeff Davis50 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.